| Catalog Number |
MCP427H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abscess (1690); Local Reaction (2035); Swelling/ Edema (4577)
| Date of Event |
07/15/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.The patient reported a reaction (swelling) post-surgery on about (b)(6) 2025.The reaction started when the suture started to dissolve.The patient was treated with antibiotics and the suture was left to absorb.As of reporting date, the patient reported that the swelling has subsided, and the surgery area still had a small lump but only a little left.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.May i know the hcp's name? * was the attending surgeon notified of the adverse reaction? * what treatment did you seek following the swelling? how was the incident treated? * was the suture removed or left to absorb? * what is the condition of the skin now? * if in your possession, may we have a copy of your operative report? * does ethicon have your permission to contact your surgeon, in the event that we would like to request more clinical information to be used for a product quality complaint investigation? * if so, please provide your surgeon¿s name and contact information and fill out the attached consent form? (email address, phone number, address).
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 1.If in your possession, may we have a copy of your operative report? no.2.Does ethicon have your permission to contact your surgeon, in the event that we would like to request more clinical information to be used for a product quality complaint investigation? yes.If so, please provide your surgeon¿s name and contact information and fill out the attached consent form? dr.(b)(6), attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Why was the patient treated with antibiotics? did the patient have an infection? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? will product be returned? if so, please provide the return date and tracking information.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b3.Additional information: a2, a3a, h6.Additional information was requested, and the following was obtained: 1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure 52 female.2.Name of index surgical procedure? right shoulder subacromial decompression, (b)(6) 2025.3.The diagnosis and indication for the index surgical procedure? right shoulder impingement.4.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? arthroscopic.5.On what tissue was the suture used? skin.6.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.7.How was the suture placed (interrupted or continuous)? interrupted.8.Please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Swelling, tenderness.9.Please provide the onset date/time of the reaction from the initial procedure.(b)(6) 2025.10.Why was the patient treated with antibiotics? possible stitch abscess.11.Did the patient have an infection? cant be sure, no cultures taken.12.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.No.13.Does the patient have a known allergic history to any medical devices, food and/or medication? no.14.Was allergy testing performed? if so, please describe with results.No.15.Are there any photos available? yes.16.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.17.Other relevant patient history/concomitant medications? nil.18.What is the physician¿s opinion as to the etiology of or contributing factors to this event? likely stitch reaction.19.What is the patient's current status? well.20.Lot number? unable to trace from ot.21.Will product be returned? if so, please provide the return date and tracking information.No.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Do you have any photos available for visual analysis?.
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: do you have any photos available for visual analysis? may we have the photos for visual analysis? no photos.